Hypothyroid Weight Gain, Was it the T3, Glandular or Lipids from Soy that caused the Weight Gain?

Hypothyroid and taking 125mcg

My symptoms are all typical of underactive.

Undesirable weight

Aches and pains

Puffy hands and feet

Never feel hungry

Feel the cold in extremes

Foggy thinking

Tired most of the time

The list goes on.

My results have come back that I am over medicated and I need to reduce my Levothyroxine.

My results were

T4 24

T3 was 8 and tsh was incredibly low.

I’ve been taking a glandular supplement. My weight shot has increased by half a stone. I look and feel dreadful.

It shot up shortly after starting phosphatidylcholine infusions derived from soy. I have been told the treatment should not effect my thyroid, as it is the lipids and not the protein which can interfere with Hypothyroidism.

What’s caused the weight gain?

My periods have stopped. The last time I had a period it was February. I'm I over estrogenic

The glandular supplement Biotics research GTA-Forte 11

Either way it remains a mystery as I have put on weight which is typical of under active thyroid.

Extremely unhappy and need to get to the bottom of it, real quick.

I've cut out sugar and gluten and its made no differnce

4 Replies

oldestnewest
  • Unexplainedweight,

    You are over medicated because FT3 8 is over range and I suspect FT4 24 may be over range too. Over medication can cause weight gain, pain and fatigue but I think it is unlikely to stop menstruation which is often caused by under medication.

    thyroid.about.com/library/a...

    Hypothyroid patients often have low/deficient ferritin, vitamin D, B12 and folate which cause musculoskeletal pain, fatigue and low mood. Ask your GP to test.

    I don't know whether phosphatidylcholine infusions or whatever condition necessitated having the infusions cause weight gain.

  • Yes your right, I dug up an old book on Hypothyroidism and the consultant mentions, too much T3 can contribute to weight gain. I've ruled it down to overmedicated and No monthly cycle, so there's definitely an imbalance of hormones. Probably oestrogen.

  • In theory it shouldn't affect the thyroid - or, more importantly, uptake of the hormone at a cellular level - but a lot of people find it doesn't agree with them. Although I don't think it has ever been discovered exactly why it doesn't agree with them.

    If you're taking it as an anti-inflammatory, there are an awful lot of anti-inflammatories out there, why chose one made from soy when you know you have a thyroid problem?

  • The phosphatidylcholine isn't for my thyroid it's for my MCS/EHS. Its definitely helping and I've had some remarkable improvements. My consultant knows about my thyroid condition and has expressed it will not interfere. I am looking into Phospholipids from Krill oil and marine fish.

    Thank you for your comment.

You may also like...